Page 1 of 3 123 LastLast
Results 1 to 10 of 25

Thread: Pains from e cig?

  1. #1
    Member
    Join Date
    Mar 2011
    Location
    new york
    Posts
    4

    Default Pains from e cig?

    I bought an e cig a couple of months ago and everything was good for a month or so but i started to get some bad pain in my chest. I read it's a possibility that the pains are caused by sensitivity to pg. So i ordered vg liquid with no pg and it was fine for about to days, but it came back worse. pain in chest, shoulders, ears, wierd stomach pain, upper and lower back pain. it lasted about 5 days and then went away. I tryed using it without inhaling and got the earache again and the very strange part is i also got the lower back pain which was very bad and im almost sure that it is my kidneys. Does anybody know anything about this? I have reserched gycerine since and found a couple of pages that say glycerin in very high doses may cause resperitory, liver and kidney damage, but is generally recignized as safe. I know that i get chest and lower back pain, so it seems like to me that i might have a crazy hypersensitivity to glycerin maybe?

  2. #2
    Full Member ECF Veteran
    Join Date
    Jan 2011
    Location
    Louisiana
    Posts
    128

    Default

    Don't know, but what nic strength are you using? Can't really tell you about what glycerin can do, but nicotine can have vasomotor effects and if you are having bad chest pains, you might try lowering your nic level a bit and see if that helps. Not to scare you, but those are all signs of cardiac stress. Could also be signs of glycerin sensitivity but I wouldn't know. I don't think the glycerin from vaping would really be considered a very high dose.

  3. #3
    PV Master ECF Veteran
    Join Date
    Mar 2010
    Location
    Beaverton, Oregon!
    Posts
    4,944

    Default

    The glycerin from vaping is not considered to be a high dose. I'd go see your doctor about it.

  4. #4
    Full Member
    Join Date
    Mar 2011
    Location
    Deer Park, WA
    Posts
    142

    Default

    I had chest pains my first day of smoking e-cigs. I don't know if it was the e-cig or the fact that I quit smoking. That was only on day one and I haven't had it since. If I was in your position, I would seriously consider speaking to a doctor to check to see if I was having some type of allergic reaction to some of the ingredients in the juice.

  5. #5
    ECF Guru ECF Veteran
    Join Date
    Oct 2010
    Location
    Pennsylvania
    Posts
    12,347

    Default

    It's usually not the PG but rather the lack of buffering of the irritation of nicotine - nicotine is skin irritant and some people have gotten not just sore tongue, gum or throat but also sore lungs. How much nicotine are you using and how long have you raised it recently?

    Regardless - I think you need to see a doctor. It could be a heart problem. Nicotine, whether in cigs or ecigs is a vasoconstrictor and can mess with your blood pressure and circulation.

  6. #6
    Member
    Join Date
    Feb 2011
    Location
    Idaho
    Posts
    5

    Default

    Interesting, I've never heard of that happening

  7. #7
    PV Master ECF Veteran kelleymcm's Avatar
    Join Date
    Aug 2010
    Location
    oklahoma city
    Posts
    5,148

    Default

    or dehydration ...are you drinking LOTS OF WATER ...if NOT ...you NEED to !! If it is the water you should see a difference pretty fast ....I would think ...can't hurt to try

    seeing a doctor is probably a good idea too...

    you might try to pinpoint if you think its an allergy ...one thing is bendryl will make allergy reactions subside ...so benadryl is a way to check to see if you are reacting to something .

    if so then I would start... testing the parts separately....
    w/vaping plain vg * thin with distilled water 'bout 5-10%,
    if that is ok,
    then try vg w/flavoring, for awhile, still ok...
    then try vg, flav,& nic.
    Last edited by kelleymcm; 03-17-2011 at 05:57 AM.

  8. #8
    Super Member Verified Member
    ECF Veteran
    pAth77's Avatar
    Join Date
    Nov 2010
    Location
    Bay Area
    Posts
    844

    Default

    Quote Originally Posted by freddy5 View Post
    I bought an e cig a couple of months ago and everything was good for a month or so but i started to get some bad pain in my chest. I read it's a possibility that the pains are caused by sensitivity to pg. So i ordered vg liquid with no pg and it was fine for about to days, but it came back worse. pain in chest, shoulders, ears, wierd stomach pain, upper and lower back pain. it lasted about 5 days and then went away. I tryed using it without inhaling and got the earache again and the very strange part is i also got the lower back pain which was very bad and im almost sure that it is my kidneys. Does anybody know anything about this? I have reserched gycerine since and found a couple of pages that say glycerin in very high doses may cause resperitory, liver and kidney damage, but is generally recignized as safe. I know that i get chest and lower back pain, so it seems like to me that i might have a crazy hypersensitivity to glycerin maybe?

    Quote Originally Posted by dormouse View Post
    It's usually not the PG but rather the lack of buffering of the irritation of nicotine - nicotine is skin irritant and some people have gotten not just sore tongue, gum or throat but also sore lungs. How much nicotine are you using and how long have you raised it recently?

    Regardless - I think you need to see a doctor. It could be a heart problem. Nicotine, whether in cigs or ecigs is a vasoconstrictor and can mess with your blood pressure and circulation.
    What you are experiencing is not an allergic reaction. I think that dormouse's point is the more likely explanation, but without a complete history and physical it is difficult to say. You have a pretty wide constellation of symptoms listed, and nicotine can explain some but not all of them; an allergic reaction doesn't fit any of them. If you don't mind my asking, do you have any other medical problems. Yes, I am a doctor so I may be able to help explain some of what you are feeling, but the best thing that you can really do is to get checked out by your regular physician.

  9. #9
    Member
    Join Date
    Mar 2011
    Location
    new york
    Posts
    4

    Default

    Quote Originally Posted by pAth77 View Post
    What you are experiencing is not an allergic reaction. I think that dormouse's point is the more likely explanation, but without a complete history and physical it is difficult to say. You have a pretty wide constellation of symptoms listed, and nicotine can explain some but not all of them; an allergic reaction doesn't fit any of them. If you don't mind my asking, do you have any other medical problems. Yes, I am a doctor so I may be able to help explain some of what you are feeling, but the best thing that you can really do is to get checked out by your regular physician.
    Acually no medical medical problems that i am aware of. normal blood pressure. I have had my appendix removed, but no other problems. I haven't been to the doctor in a while because i have no insurance.

  10. #10
    Super Member Verified Member
    ECF Veteran
    pAth77's Avatar
    Join Date
    Nov 2010
    Location
    Bay Area
    Posts
    844

    Default

    Like I said previously, there's only so much that I can do to help you here so my recommendation for you (if you are truly worried) is to go see a doctor. I'm gonna throw out a few questions and explanations here, but if you prefer you can just send me the answers via PM.

    General information is always helpful: gender, age, weight, height, occupation, medical conditions (you mentioned that you don't have any that you are aware of), family history, tobacco/alcohol intake (duration and quantity; even if you've already quit)

    The character of the pain (plus or minus it's association with other symptoms) is one of the keys here. Is your chest pain a sharp/shooting type of pain, or a dull pressure-like pain (as if someone is sitting on your chest); does it radiate/spread to any other part of your body (shoulder, back, neck, etc).

    Stomach pain: Divide your abdomen into 4 quadrants; where does it hurt (upper left/right, lower left/right). When does it occur (before/after eating, only when vaping, etc). Is it a burning pain, sharp pain, crampy pain?

    Ear pain is typically due to either infection (otitis media or externa), trauma, or referred pain from dental problems.

    At this point, I'm not inclined to think that your lower back pain is due to your kidneys. Back pain due to kidney problems is typically an infection, most commonly due to stones. Because you are also complaining of upper back and shoulder pain, I'm leaning more towards a muscle strain type of picture.

    Don't worry about PG and VG. Vendors use USP grade PG/VG, which means that they are deemed safe for both food and pharmacological use. And as others have already pointed out, the quantity that you are vaping is nowhere near "high dose."

Page 1 of 3 123 LastLast

Bookmarks